Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 2, 2007, 5:25 PM CDT for Howard County, Winneshiek County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 2, 2007, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Howard County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 022225 SVRARX IAC089-191-022300- /O.NEW.KARX.SV.W.0029.070602T2225Z-070602T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 525 PM CDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA... NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA... * UNTIL 600 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRESCO...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRESCO AND STATE ROAD 9 AND 290TH STREET AROUND 525 PM... COUNTY ROADS W 14 AND A 34 AROUND 530 PM... COUNTY ROADS A 23 AND V 58 AROUND 535 PM... KENDALLVILLE AROUND 540 PM... CHIMNEY ROCK CAMPGROUND AND HARVEST FARM CAMPGROUND AROUND 545 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4333 9222 4331 9205 4350 9181 4349 9216 $$ BOYNE
4 follow-up statements
000 WWUS53 KARX 022233 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 533 PM CDT SAT JUN 2 2007 IAC089-191-022300- /O.CON.KARX.SV.W.0029.000000T0000Z-070602T2300Z/ WINNESHIEK IA-HOWARD IA- 533 PM CDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN HOWARD AND NORTHWESTERN WINNESHIEK COUNTIES... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRESCO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENDALLVILLE AROUND 540 PM... HARVEST FARM CAMPGROUND AROUND 545 PM... CHIMNEY ROCK CAMPGROUND AROUND 550 PM... BURR OAK AROUND 600 PM... LAT...LON 4333 9222 4331 9205 4350 9181 4349 9216 $$ BOYNE
000 WWUS53 KARX 022241 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 540 PM CDT SAT JUN 2 2007 IAC089-191-022300- /O.CON.KARX.SV.W.0029.000000T0000Z-070602T2300Z/ WINNESHIEK IA-HOWARD IA- 540 PM CDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN HOWARD AND NORTHWESTERN WINNESHIEK COUNTIES... AT 520 PM...PENNY SIZE HAIL WAS REPORTED 1 MILE NORTH OF CRESCO BY THE PUBLIC. AT 535 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KENDALLVILLE...OR NEAR CRESCO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARVEST FARM CAMPGROUND AROUND 545 PM... CHIMNEY ROCK CAMPGROUND AROUND 550 PM... BURR OAK AROUND 600 PM... LAT...LON 4333 9222 4331 9205 4350 9181 4349 9216 $$ BOYNE
000 WWUS53 KARX 022248 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 547 PM CDT SAT JUN 2 2007 IAC089-191-022300- /O.CON.KARX.SV.W.0029.000000T0000Z-070602T2300Z/ WINNESHIEK IA-HOWARD IA- 547 PM CDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN HOWARD AND NORTHWESTERN WINNESHIEK COUNTIES... AT 520 PM CDT...PENNY SIZE HAIL WAS REPORTED 1 MILE NORTH OF CRESCO BY THE PUBLIC. AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KENDALLVILLE...OR 6 MILES NORTHEAST OF CRESCO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURR OAK AROUND 600 PM... LAT...LON 4333 9222 4331 9205 4350 9181 4349 9216 $$ BOYNE
000 WWUS53 KARX 022257 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 557 PM CDT SAT JUN 2 2007 IAC089-191-022307- /O.EXP.KARX.SV.W.0029.000000T0000Z-070602T2300Z/ WINNESHIEK IA-HOWARD IA- 557 PM CDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD AND NORTHWESTERN WINNESHIEK COUNTIES EXPIRES AT 600 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. LAT...LON 4333 9222 4331 9205 4350 9181 4349 9216 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:03 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 2, 3:03 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 303 PM CDT SAT JUN 2 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERN IS ON SEVERE WEATHER POTENTIAL THIS EVENING...THEN PRECIPITATION CHANCES THROUGH THE PERIOD WITH THE EVOLUTION OF THE SLOW MOVING UPPER LOW. 18Z SURFACE ANALYSIS SHOWS LOW PRESSURE LOCATED OVER SOUTHWEST MINNESOTA...WITH WEAK FRONTAL BOUNDARY EXTENDING OVER CENTRAL MINNESOTA AND THEN BACK SOUTH INTO EASTERN IOWA. VISIBLE SATELLITE IMAGERY SHOWS CUMULUS IN THE DRY SLOT FROM CENTRAL IOWA INTO CENTRAL MINNESOTA. RADAR MOSAIC SHOWS THUNDERSTORMS DEVELOPING FROM NORTH CENTRAL IOWA...INTO CENTRAL MINNESOTA IN AREA OF STRONGER INSTABILITY. THE RUC ANALYZES A POCKET OF STRONGER INSTABILITY OVER SOUTHEAST MINNESOTA AND NORTHERN IOWA WITH SURFACE BASED CAPE VALUES FROM 1000 TO 1500 J/KG. MEANWHILE SHORTWAVE ROTATING THROUGH NORTHWEST IOWA ASSISTING IN THE VERTICAL MOTION FIELDS IN VICINITY OF DEVELOPING CONVECTION. 12Z MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH THE FORECAST PERIOD. VERTICALLY STACKED UPPER LOW OVER MINNESOTA WILL SLOWLY MOVE EASTWARD TO NEAR LA CROSSE BY 12Z SUNDAY AND INTO EASTERN WISCONSIN BY 00Z MONDAY. IN THE NEAR TERM...EXPECT CONVECTION TO CONTINUE TO DEVELOP AHEAD OF THE UPPER LOW THIS AFTERNOON AND THEN DECREASE LATER THIS EVENING AS INSTABILITY WANES. SEVERE THREAT LOOKS TO BE MAINLY LARGE HAIL AND WIND...ALTHOUGH ISOLATED TORNADOES MAY BE POSSIBLE EARLY THIS EVENING. (SEE HAZARDOUS WEATHER OUTLOOK FOR THE DETAILS). WILL HAVE HIGHER POPS THIS EVENING...THEN TAPER OFF LATER TONIGHT AS INSTABILITY WANES. WITH SYSTEM MOVING ACROSS THE FORECAST AREA SUNDAY AND GIVEN WHATS HAPPENING TODAY UNDER THE LOW ACROSS MINNESOTA WILL CONTINUE THE HIGHER POPS. INSTABILITIES WITH THE CLOUDS WILL BE RATHER LOW AND THUS NOT EXPECTING ANY TYPE OF SEVERE WEATHER...AS SYSTEM WILL BE OFF TO OUR EAST DURING THE PEAK HEATING OF THE AFTERNOON. WRAP AROUND MOISTURE WILL CONTINUE BEHIND LOW AS IT MOVES EASTWARD AND WEAKENS SUNDAY NIGHT AND MONDAY WITH WEAK IMPULSES ROTATING AROUND THE MAIN SYSTEM AND THUS WILL TAPER POPS OFF SUNDAY NIGHT WITH LOWER END POPS FOR MONDAY. WEAK HIGH PRESSURE NOSES INTO THE AREA ON TUESDAY WITH ITS MAIN EFFECTS BEING FELT ACROSS THE WESTERN ZONES. RESIDUAL MOISTURE ACROSS THE FAR EAST MAY RESULT IN A FEW SHOWERS AND THUS HAVE KEPT THE LOWER POPS IN FOR THOSE AREAS. LATER FORECASTS WILL HAVE TO MONITOR TO POSSIBLY REMOVE THEM IF HIGH BUILDS FARTHER EAST. TEMPERATURES WILL BE ON THE COOLER SIDE OVER THE NEXT SEVERAL DAYS. HAVE UNDERCUT GUIDANCE VALUES FOR HIGHS SUNDAY GIVEN AMOUNT OF CLOUDS AND SHOWERS EXPECTED. OTHERWISE AND COOL AND WET PERIOD EXPECTED THROUGH MICH OF THIS FORECAST TIME FRAME. .LONG TERM...WEDNESDAY THROUGH SATURDAY MEDIUM RANGE MODELS COMING INTO BETTER AGREEMENT FOR THE PERIOD. SOME MINOR TIMING DIFFERENCES STILL OCCURRING WITHIN THE FAST FLOW THAT WILL DOMINATE THE PERIOD. BOTH THE 00Z ECMWF AND 06Z GFS SHOW A RATHER POTENT SHORTWAVE ROTATING OUT OF THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS AT THE BEGINNING OF THE PERIOD. STRENGTHENING SURFACE LOW MOVES OUT INTO THE NORTHERN PLAINS ON THURSDAY WITH WARM FRONT EXTENDING INTO THE GREAT LAKES REGION AND TRAILING COLD FRONT INTO THE CENTRAL AND SOUTHERN PLAINS. WARM ADVECTION AHEAD OF APPROACHING SYSTEM WILL RESULT IN PRECIPITATION CHANCES FROM WEDNESDAY AFTERNOON INTO FRIDAY AS ENTIRE SYSTEM PUSHES EASTWARD. LOOKS AS THOUGH SYSTEM WILL PUSH THROUGH LATER FRIDAY AND INTO SATURDAY WITH FRONTAL BOUNDARY LAYING UP TO THE SOUTH OF THE AREA. MINOR DIFFERENCES WITH FRONTAL POSITIONS AND TIMING WILL BE HARD TO ADD ANY SPECIFICITY TO FORECAST GRIDS. GIVEN STRENGTH OF SYSTEM AND MODEL PROGGED WIND PROFILES COULD SEE SOME SEVERE WEATHER WITH THIS SYSTEM AND THIS IN LINE WITH SPCS DAYS 4-8 SEVERE WEATHER OUTLOOK. RABERDING && .AVIATION... SCATTERED TO NUMEROUS CONVECTION IS EXPECTED THROUGH 00Z SUNDAY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND THROUGH 02Z SUNDAY ACROSS WESTERN WISCONSIN. AS THE UPPER LEVEL LOW MOVES SLOWLY EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT...CEILINGS WILL LIKELY LOWER INTO THE 1500 TO 3000 FOOT RANGE. THIS WILL LIKELY OCCUR BETWEEN 06Z AND 12Z SUNDAY. THESE LOW CEILINGS WILL LIKELY LINGER THROUGH THE DAY SUNDAY. && BOYNE .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 2, 4:52 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 452 PM CDT SAT JUN 2 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 452 PM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE EVENING. THERE IS THE POTENTIAL FOR ISOLATED STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH A FUNNEL CLOUD OR BRIEF TORNADO CANNOT BE RULED OUT. THE MAIN THREAT TIME SHOULD BE UNTIL ABOUT 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL PERSIST ON SUNDAY...LINGERING INTO NEXT WEEK AS THE WEATHER PATTERN REMAINS VERY UNSETTLED. THE POTENTIAL FOR SEVERE WEATHER ON SUNDAY LOOKS MINIMAL...BUT ITS TOO EARLY TO DISCERN THE SEVERE WEATHER CHANCES FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS EVENING... SO SPOTTER GROUPS SHOULD KEEP MONITORING THE LATEST FORECASTS. SPOTTER ACTIVATION SHOULD NOT BE NECESSARY SUNDAY OR MONDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/THOMPSON
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.